[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.92.239. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1965

Diazepam Intoxication in a Child

Author Affiliations

GALVESTON, TEX
From the Department of Pediatrics, The University of Texas Medical Branch. Resident (Dr. Spark); Assistant Professor (Dr. Goldman).

Am J Dis Child. 1965;109(2):128-129. doi:10.1001/archpedi.1965.02090020130007
Abstract

Introduction  THE PROBLEM of accidental ingestion of drugs by children is a growing one, due to both the accessibility and the rapidly increasing number of drugs. Consequently, the physician must be alert to signs and symptoms which may be indicative of poisoning by a new therapeutic agent. This paper is an illustration of such a situation, presenting a case of acute diazepam * intoxication in a child.

Report of Case  A 2-year-old Caucasian male was given 20-24 mg of diazepam by his 3-year-old sister at 7 am on March 10, 1964. Two hours later he was unable to sit or stand, but seemed alert. He was taken to the family physician who performed a gastric lavage 3.5 hours after the accidental poisoning. No tablets were found in the aspirate. Shortly thereafter, the patient became drowsy. He was hospitalized five hours post drug ingestion.Physical examination revealed a 13.5 kg (30 lb),

First Page Preview View Large
First page PDF preview
First page PDF preview
×